Alert archive / Oregon / Small Craft Advisories in 2018
Small Craft Advisory 2, NWS Medford, OR
NWS Medford, OR issued this small craft advisory at Jan 5, 2018, 8:59 AM PST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2018, 8:59 AM PST (16:59 UTC)
- Expired
- Jan 5, 2018, 10:00 PM PST
- In force
- 13 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
661 WHUS76 KMFR 051659 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 859 AM PST Fri Jan 5 2018 PZZ370-060600- /O.CON.KMFR.GL.W.0001.000000T0000Z-180106T0000Z/ /O.CON.KMFR.SE.W.0001.000000T0000Z-180106T0600Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- 859 AM PST Fri Jan 5 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * Winds...South 20 to 30 kt increasing to gales 30 to 35 kt this morning, reaching a peak around 40 kt this afternoon, then easing to 15 to 25 kt by late this evening. * Seas...West 10 to 11 feet at 13 seconds this morning, building to very steep and wind driven at 12 to 15 feet late this afternoon into this evening. Seas subsiding below 10 feet Saturday. * Areas affected...All areas will be affected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Seas Warning means very steep and hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ356-376-060600- /O.NEW.KMFR.SC.Y.0002.180105T1659Z-180106T0600Z/ /O.CON.KMFR.SE.W.0001.000000T0000Z-180106T0600Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 859 AM PST Fri Jan 5 2018 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM THIS EVENING... The National Weather Service in Medford has issued a Small Craft Advisory...which is in effect until 10 PM PST this evening. * Winds...South 20 to 30 kt through this evening, then easing below 20 kt overnight. * Seas...West 9 to 11 feet at 13 seconds this morning, building to very steep and wind driven at 10 to 13 feet early this evening. Seas subsiding later tonight. * Areas affected...Strongest winds and highest seas will be beyond about 5 NM from shore and north of Gold Beach, except closer to shore near Cape Blanco. Conditions will be hazardous to small craft from about Gold Beach southward. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Seas Warning means very steep and hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ PZZ350-060600- /O.CON.KMFR.SE.W.0001.000000T0000Z-180106T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- 859 AM PST Fri Jan 5 2018 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * Winds...South 20 to 30 kt through this evening, then easing below 20 kt overnight. * Seas...West 9 to 11 feet at 13 seconds this morning, building to very steep and wind driven at 10 to 13 feet early this evening. Seas subsiding later tonight. * Areas affected...All areas will be affected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Seas Warning means very steep and hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. && $$ MAS http://www.weather.gov/medford
2 follow-up statements
386 WHUS76 KMFR 052207 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 207 PM PST Fri Jan 5 2018 PZZ370-061115- /O.CON.KMFR.GL.W.0001.000000T0000Z-180106T0000Z/ /O.CON.KMFR.SE.W.0001.000000T0000Z-180106T0600Z/ /O.NEW.KMFR.SW.Y.0001.180106T0600Z-180106T1200Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- 207 PM PST Fri Jan 5 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST SATURDAY... The National Weather Service in Medford has issued a Small Craft Advisory for hazardous seas...which is in effect from 10 PM this evening to 4 AM PST Saturday. * Winds...South gales 30 to 35 kt with peak gusts around 40 kt, easing to 15 to 25 kt by late this evening. * Seas...Very steep and wind driven at 12 to 15 feet this evening. Remaining steep at 10 to 12 feet overnight, then subsiding below 10 feet Saturday. * Areas affected...All areas will be affected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Seas Warning means very steep and hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory for hazardous seas means that waves will be steep enough to create a potential hazard to smaller vessels and inexperienced mariners. && $$ PZZ356-376-061115- /O.CON.KMFR.SE.W.0001.000000T0000Z-180106T0600Z/ /O.CON.KMFR.SC.Y.0002.000000T0000Z-180106T0600Z/ /O.NEW.KMFR.SW.Y.0001.180106T0600Z-180106T1200Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 207 PM PST Fri Jan 5 2018 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST SATURDAY... The National Weather Service in Medford has issued a Small Craft Advisory for hazardous seas...which is in effect from 10 PM this evening to 4 AM PST Saturday. * Winds...South 20 to 25 kt, easing to 10 to 15 kt by late this evening. * Seas...Very steep and wind driven at 10 to 13 feet early this evening, gradually subsiding below 10 feet later tonight or Saturday morning. * Areas affected...Strongest winds and warning level seas will be near Cape Blanco and beyond about 10 NM from shore north of Gold Beach. Small craft advisory conditions will be south of there. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Seas Warning means very steep and hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. A Small Craft Advisory for hazardous seas means that waves will be steep enough to create a potential hazard to smaller vessels and inexperienced mariners. && $$ PZZ350-061115- /O.CON.KMFR.SE.W.0001.000000T0000Z-180106T0600Z/ /O.NEW.KMFR.SW.Y.0001.180106T0600Z-180106T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- 207 PM PST Fri Jan 5 2018 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST SATURDAY... The National Weather Service in Medford has issued a Small Craft Advisory for hazardous seas...which is in effect from 10 PM this evening to 4 AM PST Saturday. * Winds...South 20 to 30 kt, easing to 10 to 20 kt overnight. * Seas...Very steep and wind driven at 11 to 14 feet this evening. Remaining steep around 10 feet overnight, then subsiding below 10 feet Saturday. * Areas affected...All areas will be affected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Seas Warning means very steep and hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. A Small Craft Advisory for hazardous seas means that waves will be steep enough to create a potential hazard to smaller vessels and inexperienced mariners. && $$ MAS http://www.weather.gov/medford
270 WHUS76 KMFR 060413 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 813 PM PST Fri Jan 5 2018 PZZ356-376-061200- /O.CON.KMFR.SE.W.0001.000000T0000Z-180106T0600Z/ /O.CON.KMFR.SC.Y.0002.000000T0000Z-180106T0600Z/ /O.CON.KMFR.SW.Y.0001.180106T0600Z-180106T1200Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 813 PM PST Fri Jan 5 2018 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST SATURDAY... * Seas...Very steep and wind driven of 10 to 12 feet through this evening, gradually subsiding below 10 feet late tonight into Saturday morning. * Areas affected...The steepest seas will be north of Brookings and beyond 10 nm from shore except within the vicinity of Cape Blanco through this evening. Then, all areas will be affected by seas hazardous to small craft. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Seas Warning means very steep and hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. A Small Craft Advisory for hazardous seas means that waves will be steep enough to create a potential hazard to smaller vessels and inexperienced mariners. && $$ PZZ350-370-061200- /O.CON.KMFR.SE.W.0001.000000T0000Z-180106T0600Z/ /O.CON.KMFR.SW.Y.0001.180106T0600Z-180106T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 813 PM PST Fri Jan 5 2018 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST SATURDAY... * Winds...West 15 to 25 kt, diminishing to 10 to 15 kt by early tonight. * Seas...Very steep and wind driven at 11 to 13 feet this evening. Remaining steep at 10 to 11 feet overnight, then subsiding below 10 feet early Saturday morning. * Areas affected...The strongest winds will be north of Cape Arago through this evening. All areas will be affected by steep and hazardous seas through early Saturday morning. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Seas Warning means very steep and hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. A Small Craft Advisory for hazardous seas means that waves will be steep enough to create a potential hazard to smaller vessels and inexperienced mariners. && $$ http://www.weather.gov/medford
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Jan 5, 4:01 AM PST, 4 hours 58 minutes earlier.
Area forecast discussion, Jan 5, 4:01 AM PST, 4 hours 58 minutes before
Area Forecast Discussion
National Weather Service Medford OR
401 AM PST Fri Jan 5 2018
.DISCUSSION...An upper trough resides off the Pacific Northwest
coast this morning with a low center observed in satellite lifting
slowly north just off southern Oregon. A short wave that
extends eastward from this low extends inland and is wrapping
northward. Radar reveals an associated broad area of enhanced
shower activity increasing from the south. These showers should
remain mainly across the Cascades and west and most numerous along
the coast region and in the upslope areas around Mt. Shasta. The
snow level is fairly high near 7500 feet so no snow impacts are
being felt on area roads.
Gusty south winds are impacting the Shasta valley where gusts so
far are struggling to reach advisory criteria. The pressure
gradient is maxing out there early this morning so have let this
ride with the idea that some gusts around 50 mph are possible
through about daybreak or even longer into mid morning. Another
wind advisory area is along highway 31 near Summer lake. Winds are
currently picking up a bit there with further increases likely
through late morning. Gusts into the 50s remain possible from late
morning through afternoon.
The broad upper trough over the west coast will shear and dig
through afternoon and evening while another short wave seen off
the BC coast digs south into Southern Oregon by Saturday morning.
This next short wave will bring some additional showers to mainly
areas west of the Cascades late tonight and Saturday morning with
some cooler air as well. Pretty benign however with no
significant impacts. High pressure follows Saturday afternoon
through the remainder of the weekend.
A deep upper trough develops off the entire west coast by Monday
which sets the stage for a pretty good precipitation event for
California Monday afternoon through Tuesday. The south Oregon
coast will probably get in on some good rain totals as well, then
widespread light to moderate shower activity will move across the
majority of the county warning area as this trough moves inland
Tuesday afternoon and night. Additional short wave energy follows
into Wednesday which will should keep the weather on the wet
side. Snow levels throughout the period from Tuesday through
Wednesday remain on the higher side but it does look possible for
passes above 4500 feet to see some impacts so stay tuned. Stavish
&&
.AVIATION...05/12Z TAF CYCLE...Over the coastal waters and along the
coast into the Umpqua Basin...there will be widespread MVFR ceilings
and rain, with areas of IFR cigs in moderate showers this morning.
MVFR cigs are expected to continue during the day extending into
tonight. Over the west side, mixing ahead of the front precludes fog
and we should see mainly areas of MVFR cigs with mountains
obscuration. Over the east side, conditions will remain VFR, but
there will be gusty winds and some obscuration of higher terrain
into this evening. -FB
&&
.MARINE...Updated 230 AM PST Friday 5 Jan 2018...Low pressure
offshore will produce strong south winds. Wind waves will steepen
and become dominate, with widespread very steep and hazardous seas.
Gales are likely north of Cape Blanco and beyond 10 nm from shore as
the low passes Friday, but seas will remain elevated and steep to
very steep through Saturday morning. Relatively calm conditions will
follow Saturday afternoon into Sunday night, but unsettled weather
will continue, with several systems likely over the next week. -FB
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Wind Advisory until 10 PM PST this evening for ORZ031.
CA...Wind Advisory until 10 PM PST this evening for CAZ081.
Pacific Coastal Waters...Hazardous Seas Warning until 10 PM PST this
evening for PZZ350-356-370-376.
Gale Warning from 7 AM this morning to 4 PM PST this afternoon
for PZZ370.In the hours before
Local storm report, Jan 5, 8:02 AM PST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
802 AM PST FRI JAN 5 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN BROOKINGS 42.06N 124.29W
01/05/2018 M1.09 INCH CURRY OR TRAINED SPOTTER
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
&&Local storm report, Jan 5, 8:11 AM PST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
811 AM PST FRI JAN 5 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 AM HEAVY RAIN 6 E GOLD BEACH 42.42N 124.31W
01/05/2018 M1.15 INCH CURRY OR TRAINED SPOTTER
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
&&Local storm report, Jan 5, 8:35 AM PST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
835 AM PST FRI JAN 5 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM HEAVY RAIN 2 SSE PISTOL RIVER 42.26N 124.39W
01/05/2018 M1.15 INCH CURRY OR TRAINED SPOTTER
THE DURATION OF THE HEAVY RAIN EVENT WAS 24
HOURS.
&&The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 2:07 PM PST | Small Craft Advisory for Hazardous Seas | MFR | 14 hr |
Nearby
Small Craft Advisories in Oregon, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.